Hail, McHenry
- When
- August 10, 1:35 PM CST
- Where
- McHenry County, 0.69 mi N of Lake in the Hills
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 42.190, -88.320
Scattered thunderstorms moved across northern Illinois with a few sporadic wind and hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Scattered thunderstorms moved across northern Illinois with a few sporadic wind and hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 10, 11:40 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1240 PM CDT MON AUG 10 2015 .UPDATE... NO MAJOR CHANGES TO THE GOING FORECAST BEYOND REFINING HOURLY TEMP/POP TRENDS. SCATTERED SHOWERS HAVE DEVELOPED NORTH OF INTERSTATE 88 LATE THIS MORNING IN CONJUNCTION WITH A WEAK SURFACE TROUGH AND LARGER SCALE UPPER LEVEL ASCENT ASSOCIATED WITH A SHORTWAVE TRACKING EAST ACROSS SOUTHERN WISCONSIN AND LAKE MICHIGAN. DO EXPECT SOME THUNDER TO DEVELOP WITHIN THIS AREA OF SHOWERS INTO THE AFTERNOON AS IT DRIFTS SOUTHWARD. LOOKING AT SATELLITE AND OUT THE WINDOW CU CONTINUES TO BUILD SOUTH AHEAD OF THE EXISTING SHOWERS BUT VERTICAL GROWTH IS NOT IMPRESSIVE SO ADDITIONAL DEVELOPMENT SHOULD BE PRETTY ISOLATED AHEAD OF THE EXISTING ACTIVITY. THIS CURRENT ACTIVITY MAY HAVE TROUBLE MAINTAINING AS THE MAIN UPPER ASCENT TRACKS TO THE EAST THIS AFTERNOON SO WILL KEEP LOWEST POPS ACROSS THE SOUTHERN PART OF THE AREA. ANOTHER UPPER WAVE MOVING ACROSS WESTERN WISCONSIN IS STARTING TO GENERATE ISOLATED SHOWER/THUNDERSTORM DEVELOPMENT ACROSS CENTRAL WISCONSIN AND SHOULD ALLOW FOR ADDITIONAL DEVELOPMENT ACROSS SOUTHERN WISCONSIN AND INTO NORTHERN ILLINOIS THIS AFTERNOON. OVERALL AREAS ALONG AND NORTH OF I-80 WILL PROBABLY SCATTERED ACTIVITY THROUGH THE AFTERNOON SO WILL INDICATE 40-50 PERCENT POPS WITH SCATTERED SHOWER/THUNDERSTORM WORDING. HEAVY DOWNPOURS ARE LIKELY WITH THE BEST DEVELOPED CELLS BUT GUSTY WINDS ARE ALSO POSSIBLE ON AN ISOLATED BASIS. MDB && .SHORT TERM... 330 AM CDT THROUGH WEDNESDAY... MAIN FORECAST CONCERNS ARE WITH SHOWER/THUNDERSTORM CHANCES EARLY THIS MORNING...AND ONCE AGAIN LATE THIS MORNING INTO THE AFTERNOON. LATEST RADAR IMAGERY DEPICTING ONLY ISOLATED SHOWERY ACTIVITY OVER THE CWA...MAINLY ACROSS PORTIONS OF EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. EXPECT THIS ACTIVITY TO CONTINUE THROUGH EARLY THIS MORNING...AS A VIGOROUS SHORTWAVE MOVES THROUGH THE AREA AND WHILE SURFACE TROUGH INCHES NORTHEASTWARD. EXPECT THIS COVERAGE TO REMAIN ACROSS EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA...WITH LITTLE IF ANY EXPECTED FURTHER BACK ACROSS OTHER AREAS IN NORTHERN ILLINOIS. ISOLATED THUNDER WILL STILL BE POSSIBLE AND WITH PWATS STILL APPROACHING 2 INCHES IN THIS LOCATION...BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. WHATEVER DEVELOPS IN THIS LOCATION WILL SLOWLY DEPART THROUGH MID MORNING...AND THEN TURN ATTENTION BACK TOWARDS THE NORTHWEST BY LATE MORNING WITH ADDITIONAL CHANCES FOR SHOWERS/THUNDERSTORMS. LONGWAVE TROUGH TO THE NORTHWEST WILL CONTINUE TO DIP SOUTHEAST ACROSS THE REGION TODAY WITH A STEADY STREAM OF MID LEVEL IMPULSES LIFTING OUT AHEAD OF IT...WITH SURFACE TROUGH/FRONTAL BOUNDARY PUSHING SOUTHEAST TOWARDS NORTHERN ILLINOIS. MOST GUIDANCE IN GOOD AGREEMENT WITH BRINGING A SWATH OF PRECIP INTO NORTHERN ILLINOIS BY LATE MORNING...AND THEN DROPPING THIS SOUTHEAST THROUGH PORTIONS OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA INTO THE AFTERNOON. HAVE MAINTAINED CHANCE POPS FOR TODAY...STEADILY INCREASING THEM SOUTHWARD THROUGHOUT THE AFTERNOON...BUT DID NOT GO TOO HIGH TODAY AS AM NOT OVERLY CONFIDENT WITH THE EXTENT OF THE COVERAGE. SCATTERED COVERAGE WILL AT LEAST BE LIKELY...AND WILL NEED TO MONITOR TRENDS FOR POSSIBLE HIGHER POPS WHERE BETTER FOCUS COULD BE REALIZED TODAY. WEAK TO MODERATE INSTABILITY WILL BE PRESENT TODAY BUT WITH WEAK LAPSE RATES IN PLACE...AM NOT OVERLY CONCERNED FOR SEVERE WEATHER TODAY. HOWEVER...DO THINK A FEW/ISOLATED STRONGER STORMS MAY BE POSSIBLE WITH HEAVY DOWNPOURS AND GUSTY WINDS POSSIBLE. ALTHOUGH CLOUDS/PRECIP PRESENT TODAY...MOST LOCATIONS SHOULD SEE TEMPS RISE TO AROUND 80. BETTER LARGE SCALE ASCENT WILL DEPART THE AREA LATER THIS EVENING AND OVERNIGHT AND ALTHOUGH SOME GUIDANCE IS HINTING AT SOME POSSIBLE LINGERING UPSTREAM PRECIP TO DRIFT SOUTH TOWARDS THE AREA OVERNIGHT...THINK ITS A BIT OVERDONE AND HAVE MAINTAINED DRY CONDITIONS OVERNIGHT. CYCLONIC/NORTHWEST FLOW WILL CONTINUE TO BE OBSERVED MONDAY NIGHT INTO WEDNESDAY...WITH LARGE UPPER LEVEL TROUGH DOMINATING THE EASTERN CONUS AND UPPER LEVEL RIDGE OVER THE WEST. EXPECT CONDITIONS TO REMAIN DRY DURING THIS PERIOD ESPECIALLY AS HIGH PRESSURE BUILDS EAST ACROSS THE REGION. HOWEVER...GUIDANCE IS HINTING AT POSSIBLE ISOLATED SHOWERY ACTIVITY TUESDAY AFTERNOON LIKELY OWING TO SURFACE CONVERGENCE ALONG THE WESTERN SIDE OF LAKE MICHIGAN. WITH MOISTURE LACKING AND WITH THIS CONVERGENCE LIKELY WEAK...THINK ONLY INCREASED CLOUD COVER WILL BE OBSERVED. HIGH TEMPS DURING THIS TIME WILL CONTINUE TO BE AROUND 80...WITH LOW TEMPS FALLING TO THE UPPER 50S IN MOST LOCATIONS BY THE END OF THE PERIOD. RODRIGUEZ && .LONG TERM... 330 AM CDT THURSDAY THROUGH SUNDAY... THE PERIOD WILL BEGIN WITH ANOTHER DRY DAY WITH ANY PRECIP ACTIVITY REMAINING WELL TO THE NORTH DURING THE DAY...AND A START TO A WARMING TREND. AS HIGH PRESSURE SHIFTS TO THE SOUTHEAST DURING THIS TIME...SOUTHWEST WINDS AND SUNNY SKIES WILL HELP USHER IN A WARMER DAY WITH LOW TO MID 80S EXPECTED. SHOWER AND THUNDERSTORM ACTIVITY DOES APPEAR TO INCREASE THURSDAY NIGHT INTO FRIDAY WITH SURFACE TROUGH AND FRONTAL BOUNDARY DROPPING SOUTH OUT OF WISCONSIN. INCREASING MOISTURE AND INSTABILITY OUT AHEAD OF THESE FEATURES COULD HELP PROVIDE A SETUP FOR AT LEAST STRONG THUNDERSTORMS...POSSIBLY SEVERE. HOWEVER...DETAILS STILL NOT QUITE CERTAIN AT THIS TIME...BUT WILL NEED TO CONTINUE MONITORING THIS PERIOD. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * VCTS AND SHRA MOVING THROUGH TERMINALS CURRENTLY. * NORTH TO NORTHEAST WINDS GENERALLY UNDER 9KT TODAY. * LAKE BREEZE DEVELOPMENT TUESDAY AFTERNOON. MM //DISCUSSION...UPDATED 18Z... LINE OF THUNDERSTORMS ALONG A NOW DEFINED BOUNDARY CONTINUES TO SWEEP ACROSS THE CHICAGO TERMINALS EARLY THIS AFTERNOON. MAIN CELLS APPEAR TO MISS ORD AND MDW...WITH VICINITY THUNDER COVERING THIS FEATURE. SECOND BOUNDARY APPEARS TO ENTER THE AIRSPACE AROUND 20Z AS NOTED IN WEAK RADAR RETURNS IN CENTRAL WISCONSIN. THE INITIAL LINE SHOULD LOWER INSTABILITY...LEAVING LESS ENERGY FOR THE SECOND BOUNDARY TO TAP INTO. HAVE LEFT VCSH IN THE TAF WITH NO MENTION OF THUNDER. FORECAST SOUNDINGS STILL SHOW LAPSE RATES IN THE 8-10 C/KM RANGE WITH CONVECTIVE TEMPS OF 80F...SO THUNDER IS NOT COMPLETELY OUT OF THE QUESTION IN THE 20-23Z TIMEFRAME. BEHIND THE BOUNDARY...MAINLY VFR CONDITIONS ARE LIKELY FOR AN EXTENDED PERIOD OF TIME. WHILE OUTLYING AREAS MAY SEE PATCHY AM FOG...THE CHICAGO TERMINALS SHOULD STAY VFR. THE FOLLOWING FEW DAYS WILL ALLOW FOR LAKE BREEZE CHANCES GENERALLY INITIALIZING IN THE 19-22Z TIMEFRAME. MM //ORD AND MDW CONFIDENCE...UPDATED 18Z... * HIGH FOR SHRA AND MEDIUM FOR NO THUNDER DIRECTLY IMPACTING MDW/ORD. * HIGH FOR WINDS TODAY. * MEDIUM FOR LAKE BREEZE TUESDAY. MM //OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z... TUESDAY NIGHT AND WEDNESDAY...VFR. NNE WINDS ABOVE 10 KT. THURSDAY...VFR. SLIGHT CHANCE TSRA THURSDAY NGT. WEST-SOUTHWEST WINDS. FRIDAY...CHANCE TSRA. WEST-SOUTHWEST WINDS. SATURDAY...VFR. EAST WINDS. SUNDAY...VFR. SOUTH-SOUTHWEST WINDS. KMD && .MARINE... 251 AM CDT LOW PRESSURE OVER NORTHERN ONTARIO WILL MOVE INTO QUEBEC BY THIS EVENING. THIS WILL ENABLE A TRAILING SURFACE TROUGH TO PASS OVER THE LAKE THIS MORNING AND SHIFT WINDS NORTHERLY. SEVERAL WEAK LOWS ALONG THE TROUGH AXIS WILL CONSOLIDATE INTO A SLIGHTLY DEEPER LOW OVER THE EASTERN GREAT LAKES. HIGH PRESSURE OVER THE NORTHERN PLAINS WILL SHIFT INTO UPPER MIDWEST TOMORROW. IN BETWEEN THESE TWO FEATURES...NORTHERLY WINDS WILL INCREASE TO 15-25 KTS BY TUESDAY MORNING. AS THE HIGH MOVES EAST...THESE NORTHERLY WINDS WILL SLOWLY DIMINISH TUESDAY NIGHT INTO WEDNESDAY. WINDS WILL SHIFT TO THE SOUTHWEST WEDNESDAY NIGHT AS THE HIGH SETTLES SOUTHEAST OF THE LAKE AND LOW PRESSURE APPROACHES HUDSON BAY. SPEEDS LOOK TO INCREASE INTO THE 15-25KT RANGE THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL SHIFT WINDS BACK NORTHERLY TOWARD THE WEEKEND. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1108 AM CDT MON AUG 10 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1108 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH THE AFTERNOON. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DANGEROUS SWIMMING CONDITIONS ARE POSSIBLE AT ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-111615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1108 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WAVES HAZARDOUS FOR SMALL CRAFT ARE POSSIBLE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...ESPECIALLY ACROSS THE INDIANA WATERS. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-111615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1108 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. && MDB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1227 PM CDT MON AUG 10 2015 ILZ011-012-101815- KANE IL-DE KALB IL- 1227 PM CDT MON AUG 10 2015 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN DE KALB AND CENTRAL KANE COUNTIES UNTIL 115 PM CDT... AT 1226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SYCAMORE...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS OF AROUND 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELGIN... ST. CHARLES... BATAVIA... GENEVA... SYCAMORE... GENOA... SUGAR GROVE... ELBURN... HAMPSHIRE... CORTLAND... WAYNE... MAPLE PARK... KINGSTON... LILY LAKE... VIRGIL... SOUTH ELGIN... BURLINGTON... INCLUDING THE FOLLOWING INTERSTATE... I-88 BETWEEN MILE MARKERS 101 AND 113. THIS INCLUDES... ELGIN COMMUNITY COLLEGE AND WAUBONSEE COMMUNITY COLLEGE. LAT...LON 4200 8826 4173 8843 4204 8882 4215 8873 TIME...MOT...LOC 1726Z 305DEG 28KT 4202 8867 MDB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
119 PM CDT MON AUG 10 2015
ILZ011-012-019-020-022-101930-
WILL IL-KENDALL IL-LA SALLE IL-KANE IL-DE KALB IL-
119 PM CDT MON AUG 10 2015
...SPECIAL WEATHER STATEMENT...
AT 118 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SUGAR GROVE TO
LELAND...AND MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AURORA... JOLIET... NAPERVILLE...
BOLINGBROOK... ORLAND PARK... TINLEY PARK...
ROMEOVILLE... PLAINFIELD... OSWEGO...
BATAVIA... LOCKPORT... NEW LENOX...
HOMER GLEN... OTTAWA... MOKENA...
FRANKFORT... YORKVILLE... LITTLE ROCK...
CHANNAHON... MINOOKA...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 249 AND 268.
I-80 BETWEEN MILE MARKERS 81 AND 84...AND BETWEEN MILE MARKERS 120
AND 148.
I-88 BETWEEN MILE MARKERS 114 AND 120.
I-355 BETWEEN MILE MARKERS 1 AND 7.
THIS INCLUDES...
SANDWICH FAIRGROUNDS...UNIVERSITY OF ST. FRANCIS...AURORA
UNIVERSITY...IL MATH AND SCIENCE ACADEMY...JOLIET JUNIOR COLLEGE...
JOLIET SLAMMERS BASEBALL...AND LEWIS UNIVERSITY.
LAT...LON 4162 8900 4163 8894 4164 8894 4183 8828
4182 8826 4173 8826 4173 8810 4168 8803
4164 8803 4164 8796 4161 8791 4156 8791
4156 8782 4154 8779 4151 8780 4146 8824
4146 8859 4141 8860 4136 8902
TIME...MOT...LOC 1818Z 306DEG 27KT 4174 8842 4161 8883
MMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
143 PM CDT MON AUG 10 2015
ILZ006-101945-
LAKE IL-
143 PM CDT MON AUG 10 2015
...SPECIAL WEATHER STATEMENT FOR LAKE COUNTY UNTIL 245 PM CDT...
AT 143 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WADSWORTH...OR OVER BEACH PARK...MOVING SOUTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WAUKEGAN...GURNEE...GRAYSLAKE AND THIRD LAKE AROUND 150 PM CDT.
GAGES LAKE AROUND 155 PM CDT.
LIBERTYVILLE AND PARK CITY AROUND 200 PM CDT.
NORTH CHICAGO AROUND 205 PM CDT.
LAKE FOREST AND GREEN OAKS AROUND 215 PM CDT.
BUFFALO GROVE...VERNON HILLS AND LINCOLNSHIRE AROUND 225 PM CDT.
HIGHLAND PARK...RIVERWOODS AND BANNOCKBURN AROUND 230 PM CDT.
WHEELING AND DEERFIELD AROUND 235 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOX RIVER VALLEY...
HIGHWOOD...DEER PARK...NORTH BARRINGTON...LAKE BLUFF...LAKE
BARRINGTON...HAINESVILLE...FOX LAKE HILLS...OLD MILL CREEK AND ROUND
LAKE BEACH.
INCLUDING THE FOLLOWING INTERSTATES...
I-94 BETWEEN MILE MARKERS 1 AND 25.
I-294 BETWEEN MILE MARKERS 1 AND 25.
THIS INCLUDES...
CHAIN O LAKES STATE PARK...COLLEGE OF LAKE COUNTY...GREAT LAKES NAVAL
TRAINING CENTER...IL BEACH STATE PARK...LAKE COUNTY FIELDERS
BASEBALL...LAKE COUNTY IL FAIRGROUNDS...LAKE FOREST COLLEGE...RAVINIA
MUSIC FESTIVAL...AND SIX FLAGS GREAT AMERICA.
LAT...LON 4249 8780 4238 8781 4236 8782 4237 8782
4233 8783 4231 8782 4230 8783 4229 8783
4221 8780 4215 8776 4216 8820 4250 8820
TIME...MOT...LOC 1843Z 344DEG 18KT 4244 8791
MMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
222 PM CDT MON AUG 10 2015
ILZ005-006-012-014-102000-
LAKE IL-COOK IL-KANE IL-MCHENRY IL-
222 PM CDT MON AUG 10 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MCHENRY...NORTHWESTERN
COOK...NORTHEASTERN KANE AND SOUTHWESTERN LAKE COUNTIES UNTIL 300 PM
CDT...
AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE IN THE HILLS...OR NEAR ALGONQUIN...MOVING SOUTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELGIN... SCHAUMBURG... HOFFMAN ESTATES...
CARPENTERSVILLE... ALGONQUIN... BARRINGTON...
ISLAND LAKE... SLEEPY HOLLOW... EAST DUNDEE...
BARTLETT... STREAMWOOD... HANOVER PARK...
LAKE IN THE HILLS... HUNTLEY... INVERNESS...
WEST DUNDEE... GILBERTS... LAKEWOOD...
WAYNE... OAKWOOD HILLS...
INCLUDING THE FOLLOWING INTERSTATE...
I-90 BETWEEN MILE MARKERS 22 AND 33.
THIS INCLUDES... ELGIN COMMUNITY COLLEGE AND MCHENRY COUNTY COLLEGE.
LAT...LON 4200 8808 4199 8818 4199 8826 4197 8826
4195 8844 4226 8846 4228 8818
TIME...MOT...LOC 1921Z 349DEG 11KT 4221 8833
MMThe Chicago radar (KLOT), 68 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
A tree was blown down on Western Avenue and limbs were blown down on Fairview Avenue.
Nickel size hail was reported near 75th Street and Lemont Road.
A 12 inch diameter tree was blown down near Lemont Road and Woodmere Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597612, 597615, 597616, 597617.